Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 26, 2018, 8:21 AM EDT for Highland County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2018, 8:21 AM EDT (12:21 UTC)
- Expired
- Aug 26, 2018, 8:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Highland County, OH
The radar
The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902
WWUS81 KILN 261221
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
821 AM EDT SUN AUG 26 2018
OHZ063-072-073-080-082-261245-
Pike OH-Highland OH-Ross OH-Fayette OH-Clinton OH-
821 AM EDT SUN AUG 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
SOUTHEASTERN CLINTON...NORTHWESTERN PIKE...NORTHERN HIGHLAND AND
SOUTHWESTERN ROSS COUNTIES UNTIL 845 AM EDT...
At 820 AM EDT, radar indicated a strong thunderstorm near Leesburg,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Hillsboro, Greenfield, Leesburg, New Vienna, Marshall, Bainbridge,
Rocky Fork Point, Cynthiana, Highland Holiday, Highland, Rocky Fork
Lake, East Monroe, Samantha, Rainsboro, Paint Creek State Park, Lees
Creek, New Martinsburg and Highland County Airport.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3929 8378 3948 8363 3931 8327 3915 8326
3913 8346
TIME...MOT...LOC 1220Z 299DEG 20KT 3929 8356
$$
ConiglioWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:04 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 26, 7:04 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 704 AM EDT Sun Aug 26 2018 .SYNOPSIS... High pressure will build northward into the Ohio Valley today and tonight. The high will then extend across the region through Tuesday. This pattern will result in hot and humid weather. A cold front will bring a chance of showers and thunderstorms on Wednesday with cooler temperatures expected for later in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Low level moist convergent flow through sunrise will keep a chance of showers and thunderstorms in the forecast. Highest threat appears to be over central Ohio. Clouds will persist through sunrise. For today, a mid level ridge will begin to build northward into the Ohio Valley. We should see partly cloudy skies as winds increase from the west/southwest. These winds will bring in higher dewpoints along with warmer temperatures. Highs will range from the upper 80s to near 90. This will result in heat indicies in the mid and upper 90s. Will continue to mention this in HWO for the western zones. Will have to monitor for any potential SPS should forecast dewpoints tick a little higher or high temperatures tick up a degree to two. Otherwise, will continue with a slight chance of instability showers/storms across the region during the day. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Any isolated convection should dissipate near or after sunset, leaving partly to mostly clear skies. It will be warm and muggy with lows in the upper 60s to the lower 70s. On Monday, it will be a hot and humid day as the mid level ridge will be well established across the Ohio Valley. Locally breezy southwest winds will develop during the day. Can not rule out a pop up shower/storm in the east where model sounding show little to no capping inversion. However, believe coverage/probability will be about 10 percent, so have gone with a dry forecast. Highs will range from the upper 80s to the lower 90s. With dewpoints in the lower 70s, heat indicies will range from the upper 90s to near 100 degrees. Will continue to mention this threat in the HWO for the entire region. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... At the start of the extended forecast period Monday night, the ILN CWA will be in between high pressure (over the Carolinas) and low pressure (over the upper midwest). A mid-level ridge will also be in place to the southeast, with a shortwave moving east across the northern tier of states at the same time. This pattern will continue to support southerly / southwesterly boundary layer flow into the middle Ohio Valley through Tuesday and even into Wednesday, which will result in building heat and humidity -- pushing heat indices into the mid 90s on both days. Max temps on Tuesday are expected to reach the upper 80s to near 90 degrees. What the pattern does not support -- at least through early Wednesday -- is any chance of precipitation. With no forcing and a decent 750mb cap, rain and storms appear to be unlikely. The eastward progression of the aforementioned shortwave will eventually help to shift the whole weather pattern slightly to the east, allowing a cold front to move through the southern Great Lakes and into the Ohio Valley at some point on Wednesday. In terms of timing, there seems to be a continued model trend toward a slightly slower progression for this front, so PoPs were adjusted to focus more on Wednesday afternoon and evening. The 00Z ECMWF would even suggest that the greatest chances for precipitation may be overnight into Thursday. Looking both at theta-e and winds, this front appears to be very well-defined, and thus boundary layer forcing should be strong. Both instability and shear will be present -- maybe not in huge quantities, but certainly enough to support a threat of some strong to severe storms given the strength of the front. The biggest concern with the severe threat is timing, since a later frontal passage (more into the overnight hours) would limit the severe threat to an extent. Temperatures were also raised slightly on Wednesday, given the slower timing, especially in the southeastern ILN CWA -- with a range from the upper 80s (SE) to lower 80s (NW). Some chances for showers and storms will persist into Thursday in the southern sections of the ILN CWA, as the front will eventually begin to weaken and pivot into more of a west-to-east orientation. Nonetheless, the air mass change will result in a drop in temperatures, with max temps only reaching the upper 70s to lower 80s on Thursday. A dry forecast was kept for Friday, but a return to southerly flow will allow for chances for precipitation to begin again heading into the weekend. Temperatures will also rise a couple degrees each day from Thursday through Saturday. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... A mid level ridge will build into the Ohio Valley today into tonight. For this morning, low level moist/convergent flow will result in isold/scattered storms at some of the terminals. By this afternoon, only a slight chance of showers/storms are expected in the heat of the day. VFR conditions will prevail outside of thunderstorms. For tonight, any convection should dissipate near or by sunset. Some lingering mid and high clouds are forecast. OUTLOOK...Thunderstorms possible Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...Hickman
Hazardous weather outlook, Aug 26, 3:37 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 337 AM EDT Sun Aug 26 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-078-271200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Warren-Hamilton-Clermont- 337 AM EDT Sun Aug 26 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Heat and humidity will push heat indices into the mid and upper 90s this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat and humidity will continue into early week. Heat indicies are forecast to range from the upper 90s to near 100 for Monday and the mid and upper 90s on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-271200- Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union OH-Delaware- Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH- Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike- Scioto- 337 AM EDT Sun Aug 26 2018 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat and humidity can be expected through early week. Heat indicies are forecast to range from the upper 90s to near 100 for Monday and the mid and upper 90s on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 7:19 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
719 AM EDT SUN AUG 26 2018
OHZ046-261145-
Delaware OH-
719 AM EDT SUN AUG 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DELAWARE COUNTY
UNTIL 745 AM EDT...
At 719 AM EDT, radar indicated a strong thunderstorm over Ashley,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Ashley, State Route 229 at US Route 23, Kilbourne, Delaware State
Park and Leonardsburg.
This includes I-71 in Ohio between mile markers 134 and 138.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4036 8292 4035 8279 4028 8298 4044 8311
TIME...MOT...LOC 1119Z 237DEG 34KT 4041 8297
HickmanSpecial weather statement, Aug 26, 7:37 AM EDT, 44 minutes before
Special Weather Statement National Weather Service Wilmington OH 737 AM EDT SUN AUG 26 2018 OHZ063-071-072-080-261200- Highland OH-Warren OH-Fayette OH-Clinton OH- 737 AM EDT SUN AUG 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN... SOUTHWESTERN FAYETTE...CLINTON AND NORTH CENTRAL HIGHLAND COUNTIES UNTIL 800 AM EDT... At 736 AM EDT, radar indicated a strong thunderstorm over Wilmington, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Wilmington, Waynesville, Sabina, Leesburg, New Vienna, Clarksville, Harveysburg, Corwin, Highland, Melvin, Fort Ancient, Samantha, Oakland, Lees Creek, Caesar Creek State Park, Morrisville, Ogden, Kingman, Interstate 71 at US Route 68 and Cowan Lake State Park. This includes I-71 in Ohio between mile markers 35 and 53. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3942 8414 3955 8411 3952 8351 3926 8357 TIME...MOT...LOC 1136Z 273DEG 21KT 3941 8385 Coniglio
Special weather statement, Aug 26, 8:18 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
818 AM EDT SUN AUG 26 2018
OHZ088-261245-
Scioto OH-
818 AM EDT SUN AUG 26 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY UNTIL 845
AM EDT...
At 818 AM EDT, radar indicated a strong thunderstorm near Clarktown,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Rosemount, Powellsville, Portsmouth Regional Airport,
Minford and Lyra.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3868 8287 3874 8287 3876 8289 3875 8292
3877 8296 3894 8289 3892 8276 3885 8276
3885 8265 3876 8266 3875 8267 3875 8270
3868 8272 3868 8276 3864 8277 3863 8276
TIME...MOT...LOC 1218Z 287DEG 22KT 3884 8283
ConiglioSpecial weather statement, Aug 26, 8:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
821 AM EDT SUN AUG 26 2018
OHZ063-072-073-080-082-261245-
Pike OH-Highland OH-Ross OH-Fayette OH-Clinton OH-
821 AM EDT SUN AUG 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
SOUTHEASTERN CLINTON...NORTHWESTERN PIKE...NORTHERN HIGHLAND AND
SOUTHWESTERN ROSS COUNTIES UNTIL 845 AM EDT...
At 820 AM EDT, radar indicated a strong thunderstorm near Leesburg,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Hillsboro, Greenfield, Leesburg, New Vienna, Marshall, Bainbridge,
Rocky Fork Point, Cynthiana, Highland Holiday, Highland, Rocky Fork
Lake, East Monroe, Samantha, Rainsboro, Paint Creek State Park, Lees
Creek, New Martinsburg and Highland County Airport.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3929 8378 3948 8363 3931 8327 3915 8326
3913 8346
TIME...MOT...LOC 1220Z 299DEG 20KT 3929 8356
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:19 AM EDT | Special Weather Statement | ILN | Delaware | 26 min |
| Aug 26, 7:37 AM EDT | Special Weather Statement | ILN | Clinton | 23 min |
| Aug 26, 8:18 AM EDT | Special Weather Statement | ILN | Scioto | 27 min |
| Aug 26, 8:46 AM EDT | Special Weather Statement | ILN | Pike | 29 min |
| Aug 26, 9:10 AM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 87 min |
| Aug 26, 5:56 PM EDT | Special Weather Statement | ILN | Clinton | 19 min |
| Aug 26, 6:07 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Aug 26, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 41 min |
| Aug 26, 6:49 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 26 min |
| Aug 26, 6:53 PM EDT | Special Weather Statement | ILN | Fairfield | 37 min |
| Aug 26, 7:00 PM EDT | Special Weather Statement | ILN | Pickaway | 30 min |
| Aug 26, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 26 min |
| Aug 26, 7:05 PM EDT | Special Weather Statement | ILN | Fairfield | 25 min |
| Aug 26, 7:32 PM EDT | Special Weather Statement | ILN | Fairfield | 28 min |
| Aug 25, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 27 min |
| Aug 25, 8:26 PM EDT | Special Weather Statement | ILN | Boone | 34 min |
| Aug 25, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin | 23 min |
| Aug 25, 8:52 PM EDT | Special Weather Statement | ILN | Grant | 23 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.